Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS Fort Worth, TX

April 29, 2006Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 29, 2006, 1:13 AM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2006, 1:13 AM CDT (06:13 UTC)
Expired
Apr 29, 2006, 4:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
752 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 290614
FFWFWD
TXC097-290915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
113 AM CDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 415 AM CDT

* AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAINFALL OCCURRING FROM A COMPLEX THUNDERSTORMS LOCATED 
  OVER COOKE COUNTY. THIS COMPLEX OF STORMS WILL MOVE NORTHEAST AT   
  35 MPH...AND AGGRAVATE PREEXISTING FLOODING CONDITIONS ACROSS THE  
  COUNTY WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3384 9747 3343 9746 3344 9695 3391 9694

$$

65/DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 11:39 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 28, 11:39 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT FRI APR 28 2006

.UPDATE...
BUSY SEVERE WEATHER NIGHT CONTINUES AS UPPER LOW CONTS PUSHING
INTO W TX WITH 40-50KT 500MB FLOW ALOFT AND VEERED SFC FLOW ALONG
PSEUDO WARM FRONTAL BOUNDARY NEAR OR JUST N OF I-20 CORRIDOR WITH
DEW PTS MAINLY IN THE LOW-MID 60S. SEVERAL CLUSTERS CONT MOVING
THRU THE REGION WITH POSSIBLE TORNADIC SUPERCELL MOVING INTO NRN
COLLIN/SRN GRAYSON COUNTIES.

OTHER ELEMENTS OVER WRN COUNTIES AND DOWN TOWARD LAMPASAS/BELL/CORYELL
AREAS LOOK TO BE FORMING LINE SEGMENTS WITH MESO LOWS ON NRN
FLANKS WHICH STILL COULD PRODUCE TORNADOES IN NRN SEGMENTS WITH
LARGE HAIL ON LEADING EDGE OF THESE SEGMENTS AND POTENTIAL STRONG
TO SEVERE STRAIGHT- LINE WINDS S OF THESE MESO LOWS ON THE NRN
FLANKS. HAVE ADDED ADDITIONAL SEVERE WORDING TO ZONES FOR
POTENTIAL AND ONGOING MAGNITUDE OF EVENT. HAVE ALSO UPDATED TO ADD
NEW TORNADO WATCH #260 ISSUED FOR THE REMAINDER OF N TX (ERN
COUNTIES) THAT WERENT IN EARLIER TORNADO WATCH #258. SEE ADVISORY
LINE BELOW FOR DETAILS AND SEE SWOMCD/S AND SWODY1 AS WELL.
UPDATES ON THE WAY.

OTHERWISE...THOUGH CELLS HAVE GOOD MOVEMENTS TO THE E/NE...MSTR-
RICH ENVIRONMENT HAS RESULTED IN LOCALIZED FLASH FLOODING ACROSS A
FEW COUNTIES ACROSS N TX...SO THAT STILL REMAINS A THREAT AS
WELL...BUT NOT EXPECTED TO BE WIDESPREAD AND WILL NOT ISSUE A
FLASH FLOOD WATCH AT THIS TIME WITH SOME WEAKENING NOTED.
HOWEVER...WITH STRENGTH OF UPPER LOW OUT WEST AND ASSOCIATED
SHEAR...LOCALIZED FLASH FLOODING THREAT WILL PERSIST THROUGH
DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 853 PM CDT FRI APR 28 2006/

UPDATE...
OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN
HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT
FOR CURRENT CONVECTIVE TRENDS.  CATEGORICAL POPS WILL BE CONTINUED
FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH
06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM
06Z-12Z.  OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO
BE ON TRACK AT THIS TIME.

65/DD

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF
TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH
3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN
THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST
KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST
TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS
EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL
AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES...
MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100
PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER
LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND
NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST
LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING
ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP
IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30
PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER
FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT
WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND
MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE
WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 2 AM SATURDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-
TXZ117-TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159-
TXZ160-TXZ174.

TORNADO WATCH UNTIL 7 AM SATURDAY FOR TXZ105-TXZ106-TXZ107-
TXZ120-TXZ121-TXZ122-TXZ123-TXZ135-TXZ146-TXZ147-TXZ148-TXZ161-
TXZ162-TXZ175.

&&

05/58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT FRI APR 28 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
520 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH
TEXAS THROUGH TONIGHT.

A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM
AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM
JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY
RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR
FLOODING IS POSSIBLE.

FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM
SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP
ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM
FRONT...THE STORMS COULD BECOME SUPERCELLS.  THIS WOULD RESULT IN A
LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM
FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS
AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL
END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN
THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY
PERIOD OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT.

26

In the hours before

Special weather statement, Apr 28, 11:50 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CDT FRI APR 28 2006

TXZ146-147-159>162-174-175-290515-

FALLS-FREESTONE-LEON-LIMESTONE-MCLENNAN-MILAM-NAVARRO-ROBERTSON-
1150 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF INTENSE THUNDERSTORMS EXTENDING FROM 12 MILES NORTHEAST OF
SERENADA TO 3 MILES SOUTHWEST OF CLIFTON. THIS LINE WAS MOVING EAST
AT 40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BREMOND...BUFFALO...
CALVERT...CAMERON...FAIRFIELD...FRANKLIN...GROESBECK...MARLIN...MEXIA
...TEAGUE...WACO...WORTHAM AND FORT PARKER STATE PARK.

HAIL TO THE SIZE OF QUARTERS...DESTRUCTIVE WIND GUSTS IN EXCESS OF
60 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES CAN BE
EXPECTED FROM THIS LINE OF STORMS...AS IT MOVES EAST. SEVERE WEATHER
WARNINGS WILL LIKELY BE NEEDED FOR MUCH OF THIS AREA AS THE LINE OF
THUNDERSTORMS APPROACHES FROM THE WEST.

65/DD
Local storm report, Apr 29, 12:10 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 AM CDT SAT APR 29 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND DMG     8 NW TEMPLE             31.18N  97.46W
04/29/2006                   BELL               TX   AMATEUR RADIO

            MOBULE HOME BLOWN OVER. DEBRIS IN ROAD.
Special weather statement, Apr 29, 12:19 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1219 AM CDT SAT APR 29 2006

TXZ174-290545-

MILAM-
1219 AM CDT SAT APR 29 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TEMPLE...MOVING NORTHEAST
AT 35 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
STRIKES.

65/DD
Local storm report, Apr 29, 12:28 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 AM CDT SAT APR 29 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     TSTM WND DMG     MOODY                   31.31N  97.36W
04/29/2006                   MCLENNAN           TX   COUNTY OFFICIAL

            FENCE BLOWN AWAY
Local storm report, Apr 29, 12:38 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 AM CDT SAT APR 29 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 AM     FLASH FLOOD      7 NE NOCONA             33.86N  97.64W
04/29/2006                   MONTAGUE           TX   LAW ENFORCEMENT

            FM 1956 CLOSED NEAR LAKE NOCONA DUE TO FLOODING.
Special weather statement, Apr 29, 12:51 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 AM CDT SAT APR 29 2006

TXZ146-290615-

NAVARRO-
1251 AM CDT SAT APR 29 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES WEST OF MEXIA...MOVING NORTHEAST AT 50
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY AND DAWSON.

DESTRUCTIVE WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM THIS
STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
STRIKES.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:02 PM CDTSevere Thunderstorm WarningFWDStephens58 min
Apr 28, 7:08 PM CDTSevere Thunderstorm WarningFWDCooke37 min
Apr 28, 7:44 PM CDTSevere Thunderstorm WarningFWDCooke46 min
Apr 28, 7:58 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Apr 28, 7:58 PM CDTSevere Thunderstorm WarningFWDGrayson62 min
Apr 28, 8:13 PM CDTTornado WarningFWDPalo Pinto, Stephens47 min
Apr 28, 8:16 PM CDTSevere Thunderstorm WarningFWDLampasas59 min
Apr 28, 8:51 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker39 min
Apr 28, 9:12 PM CDTTornado WarningFWDLampasas40 min
Apr 28, 9:16 PM CDTSevere Thunderstorm WarningFWDWise44 min
Apr 28, 9:18 PM CDTSevere Thunderstorm WarningFWDBell, Coryell57 min
Apr 28, 9:31 PM CDTTornado WarningFWDParker, Wise44 min
Apr 28, 9:41 PM CDTFlash Flood WarningFWDMontague, Wise3 hr
Apr 28, 9:43 PM CDTTornado WarningFWDCoryell38 min
Apr 28, 9:54 PM CDTTornado WarningFWDDenton, Tarrant51 min
Apr 28, 10:15 PM CDTFlash Flood WarningFWDCooke3 hr
Apr 28, 10:30 PM CDTFlash Flood WarningFWDCoryell, Lampasas3 hr
Apr 28, 10:42 PM CDTSevere Thunderstorm WarningFWDPalo Pinto63 min
Apr 28, 10:42 PM CDTTornado WarningFWDDenton33 min
Apr 28, 10:55 PM CDTFlash Flood WarningFWDDenton3 hr
Apr 28, 11:09 PM CDTSevere Thunderstorm WarningFWDBell66 min
Apr 28, 11:15 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson45 min
Apr 29, 12:05 AM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan51 min
Apr 29, 12:39 AM CDTFlash Flood WarningFWDMontague, Wise2 hr
Apr 29, 12:47 AM CDTSevere Thunderstorm WarningFWDHill34 min
Apr 29, 1:41 AM CDTSevere Thunderstorm WarningFWDBell64 min
Apr 29, 2:11 AM CDTSevere Thunderstorm WarningFWDMilam64 min
Apr 29, 2:32 AM CDTSevere Thunderstorm WarningFWDFalls58 min
Apr 29, 3:24 AM CDTSevere Thunderstorm WarningFWDLimestone56 min
Apr 29, 3:45 AM CDTSevere Thunderstorm WarningFWDVan Zandt60 min
Apr 29, 4:10 AM CDTSevere Thunderstorm WarningFWDRobertson46 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.